MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0435
Medical Device Problem Codes Material Erosion (1214); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: "a case of metallosis on a patient whose hip prosthesis was implanted.Nickel allergy.".
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding fretting/metallosis and allergy/reaction involving an accolade stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "as described above, this inquiry concerns a report that a patient who had a nickel allergy, had a total hip replacement, and supposedly developed metallosis.There is a reference to a paper although we don't know where was published nor do we know who the author was, that cites a case report of an accolade tmzf which developed trunnionosis and mechanical failure nine years after implantation.This is unrelated to the implant referred to in the grids.I am unclear as to what the event is.It seems that the event is a patient who developed metallosis.The patient also had a nickel allergy.I cannot confirm that this event occurred since i have no corroborating documentation such as x-rays, office notes, or a revision operation report.The root cause of metallosis/trunnionosis is multifactorial including surgical technique factors, patient bmi and activity factors and implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported it was reported the "dr.Found a case of metallosis on a patient whose hip prosthesis was implanted with a reported nickel allergy.A review of the provided medical information by a clinical consultant indicated: "as described above, this inquiry concerns a report that a patient who had a nickel allergy, had a total hip replacement, and supposedly developed metallosis.There is a reference to a paper although we don't know where was published nor do we know who the author was, that cites a case report of an accolade tmzf which developed trunnionosis and mechanical failure nine years after implantation.This is unrelated to the implant referred to in the grids.I am unclear as to what the event is.It seems that the event is a patient who developed metallosis.The patient also had a nickel allergy.I cannot confirm that this event occurred since i have no corroborating documentation such as x-rays, office notes, or a revision operation report.The root cause of metallosis/trunnionosis is multifactorial including surgical technique factors, patient bmi and activity factors and implant factors." additionally as per the drawing, the composition of this device contains nitrogen, carbon, hydrogen, iron, oxygen, aluminum, vanadium and titanium therefore, could not have contributed to the patients allergic reaction to nickel.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 4 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15266933
Report Number0002249697-2022-01207
Device Sequence Number17791993
Product Code LPH
UDI-Device Identifier04546540664471
UDI-Public04546540664471
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number6720-0435
Device Catalogue Number6720-0435
Device Lot Number57382508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age76 YR
Patient SexFemale